Does anyone use the humilin R U-500 insulin. I just switched to it from humalog because it “allows” me to take less insulin and thus allowing the full life of the pod. I have only been on the opod, since last Thursday so almost exactly a week. I have noticed at my infusion sights after two days (sometimes a day and a half) that they are turning red and hard, almost like the insulin is pooling under the skin and not being absorbed! Is this because of the higher concentration of insulin? I would think because I am taking less insulin ( A LOT LESS) that it woldn’t have that sort of affect!! Could it be because I just switched from the Deltec Cozmo and the catheters on there infusion sets were a little bit longer than the opod. Does anyone have any suggestions or find that the same thing is happening to them? HELP
I know when I take off my pods I have a hard reddish bump where the cannula went in but I’ve never had any insulin absorption problems and it always disappears within a week after I remove the pod. I figured it was just from having a tube stuck in my arm for a couple days. If it’s affecting your insulin absorption (as seen through your blood sugars) then you should definitely talk to your doctor about it!
I switched from the Cozmo to the Omnipod and am not having those problems, but everyone’s skin is different. I agree with Rebecca. Definitely call your doctor’s office. Any skin irritation like that puts you at risk for poor absorption, staph infection, reduction of site options, and high blood sugars.
I’ve never used a U-500, so I can’t speak to that aspect.
I just started my Omnipod yesterday, so I can’t speak to the bump problem. However, my diabetes educator told me to use some Neosporin every time I change pods. She recommended putting it on the whole area to help fight infection. Like the others, I’d recommend calling the doctor.
I also changed over to U-500 last month (they wouldn’t let me make both changes at the same time). I’ve had great success with it.
Good luck with your treatment!
For those using U-500 insulin, can you give me a little more info about it. Because of my insulin needs my pods usually last about 2.5 days, my current prescription is to change pods every 2 days because they almost never make it the full 3 days. From what my doctors have told me I use a lot of insulin, were you using more than me and was that the reason for the switch? Does U-500 cost more? I don’t really mind changing pods every 2 days because by the time I run out of insulin the site is usually getting sore but I’ve always attributed it to the fact that I’m pumping so much insulin into it. Please let me know more about U-500. Thanks!